MAUDE Adverse Event Report: BIOMERIEUX INC. BACT/ALERT® FA PLUS

BIOMERIEUX INC. BACT/ALERT® FA PLUS
Catalog Number 259791
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states contacted biomérieux to report bacillus contamination associated with a bact/alert® fa plus culture bottles.The culture bottle provided a positive result within one day after sample collection.There is no indication or report from the laboratory or physician that the discrepant result led to any adverse event related to a patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A customer in the united states contacted biomérieux to report bacillus contamination associated with a bact/alert® fa plus culture bottles.The culture bottle provided a positive result within one day after sample collection.An internal biomérieux investigation was performed.During the course of the investigation, there were no issues identified to suspect contamination was introduced in the bottles during the production process of bact/alert® fa plus bottle.There is no evidence of an event occurring during the manufacturing process that would have led to the contamination observed at the customer site.This is the only report of inoculated bottle contamination with bacillus pumilus during the period reviewed for this investigation.There is no evidence of a systemic issue with bact/alert® bottles, nor is it believed to be an issue with the manufacturing process itself.As a result, there are no new proposed corrective and/or preventive actions from this investigation.There were no other products, process, or systems impacted as a result of this investigation.No follow-up information had been provided by the customer on their investigation on the collection devices as possible sources of contamination.The customer did not indicate any impact to patients due to this issue.

Brand Name
BACT/ALERT® FA PLUS
Common Device Name
BACT/ALERT® FA PLUS
Manufacturer (Section D)
BIOMERIEUX INC.
100 rodolphe street
durham NC 27712
MDR Report Key6949814
Report Number3002769706-2017-00298
Device Sequence Number1112061
Product Code MDB
UDI-Device Identifier03573026055820
UDI-Public03573026055820
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K121461
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2017
Device Catalogue Number259791
Device Lot Number1048011
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2017
Supplement Date Received by Manufacturer11/29/2017
Initial Report FDA Received Date10/13/2017
Supplement Report FDA Received Date02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1